Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Nightmares on Fluoxetine

(6 Posts)
Polkadotties Sat 11-Mar-17 08:55:00

I've been taking 20mg of Fluoxtine for 6 weeks and I'm feeling really good. My doctor had me taking it at night but it was causing me to sleep really deeply and I was struggling to wake up. I had a review on Tuesday and she suggested I now take it in the morning.
Last night I had an absolutely horrific nightmare where I dreamt my beautiful horse was stolen. I never have nightmares, normally can hardly remember what I dream. But this was awful. I woke up drenched in sweat, the duvet all over the place and I felt uneasy for a while.
Could be a complete one off but I'm just wondering if this could be a side effect?

SwearyGodmother Sat 11-Mar-17 09:01:48

I had very vivid dreams on fluoxetine. Not nightmares but everything was, for want of a better expression, in technicolor. The colours were all too bright and bled into each other and it was really surreal. I didn't stay on it for more than about a month due to other effects but I remember the dreams.

What are you taking it for? My anxiety leads me to have nightmares s few times a week anyway, so it might be the underlying condition rather than the fluoxetine that is causing the nightmares.

Polkadotties Sat 11-Mar-17 09:16:56

I've got depression, never had an anxiety I'm generally quite a laid back person. I have struggled for years with what I thought were iron issues but it actually was depression. I didn't think I was depressed because I could still go to work, lead a normal life etc.
I've had no other side effects apart from a lack of appetite to begin with.

DancingLedge Sat 11-Mar-17 09:25:38

Seemed to be a noticeable side effect for a family member.

SwearyGodmother Sat 11-Mar-17 09:25:45

Let's hope it's just a one off bad dream then for no reason. I was saying to DH the other day that it's really hard not to attribute anything different to a change in medications, especially when what's going on is listed as a possible side effect, when actually there might be many other reasons for the change in mood or whatever.

I hope that you're feeling more balanced soon.

Polkadotties Sat 11-Mar-17 13:01:02

Thanks everyone, yes let's hope it is just a one off.
I'm feeling much better recently smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now